Alert archive / Montana / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 6, 2005, 6:16 PM MDT for McCone County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 6:16 PM MDT (00:16 UTC)
- Expired
- Jun 6, 2005, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County McCone County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:10 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 2:10 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MDT MON JUN 6 2005. ...THINGS THAT GO BUMP IN THE NIGHT... .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THRU WEDNESDAY... INVERTED SURFACE TROF WITH ATTENDANT FRONTAL BOUNDARY CURRENTLY RUNS FROM THE PARENT DEEPENING SURFACE LOW OVER THE NORTHEAST CORNER OF WYOMING...NORTH NORTHWEST THRU THE AREA BETWEEN WHITEWATER AND HAVRE. FRONT THRU WINNETT WITH TEMPERATURES NOW BACK INTO THE UPPER 50S WITH A NORTHWEST WIND. THE FEATURE HAS MOVED VERY LITTLE THUS FAR TODAY AND AS A RESULT WIND HAS STAYED UP OUT AHEAD OF IT WITH SURFACE LOW DEEPENING MORE THAN EXPECTED. AS LOW BEGINS TO KICK EAST LATER TODAY THE FRONT WILL GO WITH IT...HOWEVER STRONG RESISTANCE WILL BE FOUND OVER THE NORTHEAST CORNER OF THE AREA FROM HIGH PRESSURE OFF TO OUR NORTHEAST OVER CANADA. THUS THE FRONT LIKELY TO BECOME MORE TILTED NW-SE OVER THE NEXT 18 HOURS OR SO. MODELS INDICATING FRONT MAY NEVER REALLY CROSS EXTREME NORTHEAST CORNER BEFORE WASHING OUT. MAIN PROBLEM OF IMMEDIATE CONCERN IS SEVERE WEATHER WHICH APPEARS IMMINENT OVER AT LEAST THE SOUTHEASTERN PORTION OF THE CWA THIS EVENING INTO TONIGHT. SPARSE CLOUD COVER THERE THUS FAR TODAY HAS ALLOWED WARMING AND DESTABILIZATION. IN ADDITION TO BEING VERY UNSTABLE THERE IS PLENTY OF MOISTURE...GOOD CAPE ...THETA-E RIDGING...GOOD UPPER LEVEL DIVERGENCE/LOW LEVEL CONVERGENCE...AND DECENT SHEAR OVER A DEEP ENUF LOWER LAYER TO WARRANT TORNADO CONCERNS. EXPECTING THIS EVENT TO LAST THRU THE EVENING INTO PERHAPS THE OVERNIGHT. FULLY EXPECT THERE WILL BE A WATCH FOR AT LEAST A PART OF THE EVENING...PERHAPS EVEN INTO THE OVERNIGHT. MODELS INDICATING A DRY SLOT FOR THE AREA TOMORROW. SINCE THIS IS SHOWING UP ON WATER VAPOR IMAGERY AND IT DOES APPEAR TO BE SWINGING OUR WAY...WILL GO WITH THIS TREND. THIS LIKELY WILL NOT MEAN A DRY DAY TUESDAY...BUT SIMPLY BETTER CHANCE FOR STORMS TO DEVELOP ONCE AGAIN IN THE STILL MOIST AND UNSTABLE AIR. WITH UPPER LOW REMAINING OFF TO OUR WEST THE NEXT FEW DAYS KEEPING SOUTH TO SOUTHWEST FLOW ALOFT OVER US AND SPINNING SHORTWAVES THRU...THREAT FOR PRECIPITATION TO REMAIN AS PLENTY OF LIFT AVAILABLE. TUESDAY NIGHT AND WEDNESDAY LOOK TO BE CLOUDIER WITH WRAPAROUND LOW LEVEL CLOUDS AND HIGHER LEVEL CLOUDS COMING IN FROM AROUND THE UPPER LOW. FOR NOW WEDNESDAY EXPECTED TO BE RATHER CLOUDY WITH RAIN AND EMBEDDED THUNDERSTORMS IN THE EASTERN PORTION OF THE CWA WHERE INSTABILITY SHOULD BE GREATEST. TEMPERATURES COOL TOMORROW OVER TODAY...AND COOL MORE WEDNESDAY WITH MORE CLOUD COVER AND PRECIPITATION EXPECTED. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE PATTERN CONTINUES TO LOOK UNSETTLED THROUGHOUT THE PERIOD...IN WHAT USUALLY IS THE MOST UNSETTLED TIME OF THE YEAR. CONFIDENCE IN MODEL SOLUTIONS REMAINS BELOW AVERAGE. NUMEROUS CLOSED LOWS ACROSS THE N HEMISPHERE...AND STILL SOME SIGNIFICANT BLOCKS....ARE KEEPING THINGS UNCERTAIN. POPS NEEDED FOR NEARLY EVERY 12 HR PERIOD. THICKNESSES MOSTLY IN THE 550S DM AND DONT CHANGE MUCH...AND WITH PLENTY OF CLOUD COVER...OUR HIGHS SHOULD BE BELOW NORMAL. THE MODELS SLOWLY MOVE NE OUT OF THE AREA THE CLOSED UPPER LOW WED NIGHT OR THUR...AND WILL CONTINUE TO SIDE WITH THE SLOWER SOLUTIONS IN THIS PATTERN KEEPING LIKELY RAIN OVER MOST OF THE AREA WED NIGHT. THE NEXT INCOMING TROUGH FROM THE WEST SLOWS DOWN OVER THE WESTERN STATES...AND MODELS HAVE BEEN VARYING RUN TO RUN AND WITH EACH OTHER ON THIS SYSTEM. FOR NOW WILL STAY WITH PREVIOUS THINKING THAT A LARGE AND ELONGATED NORTH-SOUTH OPEN TROUGH WILL MOVE SLOWLY ACROSS THE AREA LATE IN THE WEEK. THIS MEANS THERE WILL BE CONVECTION BUT PROBABLY ONLY ISOLATED IN NATURE THU AND FRIDAY. MODELS THEN HAVE ANOTHER TROUGH MOVING INTO MT OVER THE WEEKEND INCREASING THE CHANCE OF SHOWERS AGAIN. THIS TROUGH INTENSIFIES...BUT IS FAIRLY PROGRESSIVE. SIMONSEN && .AVIATION... 15-25KT EAST SURFACE WIND TO DIMINISH LATE THIS AFTERNOON AND EVENING...HOWEVER WIDESPREAD STRONG CONVECTION WILL DEVELOP IN MOIST AND UNSTABLE SOUTHERLY FLOW ALOFT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS...WHICH WILL BE MOVING NORTH...ARE EXPECTED TO BE SEVERE WITH LARGE HAIL AND BRIEF SURFACE WIND GUSTS UP TO 50KT. HEAVY SHOWERS WITH THESE WILL DROP VISIBILITY AS LOW AS 1 MILE AND CEILINGS DOWN TO 1K FT AT TIMES. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AFTER SUNSET...BUT LESSEN IN INTENSITY...HOWEVER MVFR CEILINGS AND VISIBILITY WILL BECOME WIDESPREAD. TUESDAY MORNING WILL SEE CONSIDERABLE IMPROVEMENT WITH MOST SHOWERS ENDING AND CEILINGS RISING...THEN BECOMING SCATTERED. SIMONSEN && CLIMO...DESPITE BELOW AVERAGE TEMPERATURES AT GLASGOW IN MAY ...THIS YEAR IS OFF TO THE WARMEST START IN GLASGOW SINCE 2000. SUBTRACTING OUT THE BITTERLY COLD WEATHER THE FIRST 2 WEEKS OF JANUARY THIS YEAR HAS BEEN THE WARMEST SINCE 1992. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY THRU 8 PM FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 6, 3:07 PM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 307 PM MDT MON JUN 6 2005 MTZ016>027-059>062-072115- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 307 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM MDT. FOR DETAILS PLEASE REFER TO GTFNPWGGW OR WWUS75 KGGW. ALSO...THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 6, 5:15 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
515 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 15 E CROW ROCK 46.91N 105.75W
06/06/2005 0.75 INCH PRAIRIE MT TRAINED SPOTTER
0500 PM HAIL 7 W TERRY 46.79N 105.46W
06/06/2005 1.50 INCH PRAIRIE MT TRAINED SPOTTER
&&
TANJAFLocal storm report, Jun 6, 5:34 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
534 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 4 WSW BROCKWAY 47.28N 105.84W
06/06/2005 1.00 INCH MCCONE MT TRAINED SPOTTER
&&
TANJAFLocal storm report, Jun 6, 6:02 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
602 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 3 NW HAXBY 47.80N 106.47W
06/06/2005 1.00 INCH GARFIELD MT TRAINED SPOTTER
&&
TANJAFThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:39 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 68 min |
| Jun 6, 7:03 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 41 min |
| Jun 6, 7:16 PM MDT | Tornado Warning | GGW | Dawson, Wibaux | 52 min |
| Jun 6, 7:23 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 67 min |
| Jun 6, 7:27 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 63 min |
| Jun 6, 8:21 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 54 min |
Nearby
Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.